Discussions By Condition: Knee conditions

Patellofemoral? Inflammation? Medication? or ???

Posted In: Knee conditions 3 Replies
  • Posted By: Delawana
  • January 15, 2007
  • 02:57 PM


If you can imagine me walking 1 mile per day and some days up to 3, healthy and happy 14 months ago to now not being able to walk from my house to 2 doors away, that's what life has been like for me!

Both knees just one morning 14 months ago were tender all around. I obviously immedicately stopped exercising and with no healing in site from the rest I saw a physiotherapist that told me it was Patellofemoral Pain from over use. Fine! I did the typical RICE formula for 8 weeks, with no results! I literally could not walk without muscle weakness/pain...still around my knees. Since then I've been to my GP many times, had soft tissue therapy, was diagnosed with very mild osteoarthritis which the specialist said can not be related to my symptoms as it's so mild. The last visit to my GP was he said he's sure it's PFP, it's just that after all this time I've had the misfortune of just not being able to find what will help but he feels he knows what it is.......

8 weeks prior to this all happening I had changed my blood pressure medication from Altace to Diovan which I "assumed" was in the same class of drugs so never thought anything of it. After obviously losing 1 year + of my life with the ailment I decided to call the company that makes Diovan to inquire if the drug could possibly be the cause of my muscle weakness and inflammation. To my surprise they said "VERY POSSIBLE"

With this hope of an answer and solution I mentioned this to my Doctor and he was not as hopeful as me but agreed to put me on Cozaar which is in the same class as Diovan. After consulting with a pharmacist and a specialist at the Bureau of Cardiology they directed me to get my GP to put me back on Altace. This is what I'm asking for on my next visit to him and hope he will and pray that this is all I will need to get my life back!!!

If it doesn't work I don't know what else to do, nor have anywhere to go because I have seriously turned every stone over!

Pretty much the muscles in my legs from mid thigh to mid calf are so incredibly tight that if I do ANY movement they just tighten more. If I were to stay in bed for a couple of days and not move then they'd loosen up a bit, but the moment I get on my feet my legs are tightening up so bad! I can't exercise because of this. A simple light leg rub to get my circulation going would cause my legs the next day to tighen up. So physiotherapy does NOT help me!!! I've elevated my legs so much on a regular basis that I can safely say it's not working to help either.

Please Please tell me you've heard of this and know how I can get help!

Do you still think it's PFP or do you think there's a possibilty it's the medication??

Or ????????

Thanks for listening,

xo Delawana:(

Reply Flag this Discussion

3 Replies:

  • Here are some sights on PFP. I hope that they help. http://familydoctor.org/online/famdocen/home/healthy/physical/injuries/479.htmlhttp://www.drpribut.com/sports/spknees.htmlhttp://www.hopkinsmedicine.org/orthopedicsurgery/patellofemoral.htmlhttp://www.dynomed.com/encyclopedia/encyclopedia/knee_and_lower_leg/Patello-Femoral_pain.htmli know what it is like to be in pain all the time.painintheknee:D
    painintheknee 4 Replies Flag this Response
  • Dr. Mark Hyman would undoubtly be able to help you. I'm sure it's very expensive to so in and see him, but he has a different approach. Instead of telling you that you have one particular problem, he'll analyze your entire body, entire lifestyle, entire diet, and find out all of the variables involved and come up with a real solution, and not just a dianosis. I've been reading all of his work that he's put online, and through just what I've read online I've learned enough to overcome depression, a sleep disorder, lost thirty pounds, and for the very first time in my life found energy. And I've never even met the guy!The first thing he would tell you is to get off all medication all together, and start eating whole foods, such as raw vegtables, whole grain breads, brown rice, etc. After my own turn around, and my own research, I'm convinved the guy could fix anything, and he doesn't use life-long medications. Google his name some time, or have someone do it for you if you can't leave the bed.I'm on this site because my boyfriend has fluid in his knee, and it's been there for about two months now, and he's losing muscle tone in the leg, and says he thinks it's not from lack of use because he's still going to work fifty hours a week. He took off for a few days, and got him a knee-brace of cloth, one of those blue things that is supposed to help circuluation. The swelling went down to about half of what it was, and then rose back up again to about two thirds of it's worst point and has been the same for about a week and a half.This morning he noticed the dramatic difference in muscle tone and is very worried that the fluid is somehow eating at his leg. I've heard that Ibprofen would help, and also that calcium would be a good idea. So he's been taking a lot of both of those for also two weeks, which seemed to help, but are not fixing it. We have not taken him to get it drained because he doesn't have insurance and we're afraid that we'd pay a fortune just to see it not help.Please contact me if you have any new information about this, he's stressing himself out over it so bad that I'm beginning to worry that it won't go away as well.Good luck to you. My e-mail: pitifulbarbie@aol.comHis e-mail: cacklingmuse@aol.com
    Anonymous 42,789 Replies
    • August 15, 2007
    • 05:00 PM
    • 0
    Flag this Response
  • I have been diagnosed with Pattelo Femoral desease. I use cold padas 4 or 5 times a day, each time 30 minutes. I use them at night. They help with the inflamation.I also take LYRICA. This is a prescription medicine. It is a little expensive. It helps with the tightness of the muscles.Good luck. Maria. dollhouse13@charter.net
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?